New drug regime haas anybody got any info or been on Ethambutol-Rifampicin-Clarythramicyn all at once

Hi everyone Ido not post very often but read regular, I look after my husband with chronic lung.desease.He attended the chest clinic today and was told he had a bacteria associated with TB this is after two years of tests and a/b and different. Dx of Emphysema.Broncheactisis and different isolates.

He has now been put on the above drugs for 1-2years and will be checked every 8 weeks so I should be pleased to hear from anyone with experience of these drugs and how they worked for them.

Macie x

3 Replies

  • I can't help you there MACIE, but I expect somebody will come along with information.


    Your daily humour tonic

  • Hi Macie

    Sorry to hear that your husband is on these drugs. One does not need to have TB to take this cocktail.

    I was on them for five months, five extremely difficult months I have to admit, the side effects were horrendous. Exhaustion and I mean exhaustion. Not being able to go shopping, stand cooking in the kitchen. All I wanted to do was to go to bed. After five months, the course is one year, I had to come off because of vision problems which righted themselves when I came off the tablets. They also affected the sensation in my legs which is not right two years later.

    Ethambutol can cause blindness so watch out for any problems with the eyes. Clarythramycin constantly caused really bad stomach upsets so in one way it was the worst tablet.

    On the positive side it cured whatever bug I had even thought I only did less than half the course, so looking at it that way it was well worth putting up with all the effects that I felt.

    Then of course everyone is different and you may not get any of these side effects. Lets hope so.

    Good luck with it and stay well.


  • Hi Tamara

    Thank you for replying to my post and for the valuable info on medication,it sounds as though you had a horrendous time while you were taking them.

    Tony (OH) is quite poorly at the moment so I am hoping that side effects of tabs do not kick in to soon and make him feel worse than he is already.

    I hope you are keeping as we'll as you can do and thanks again Tamara

    Love Macie

You may also like...